Advil is a popular pain reliever and non-steroidal anti-inflammatory medication that is often prescribed for people suffering from many different types of muscle pains and aches. What most people don’t realize is that it can also cause the sometimes-debilitating conditions of Stevens Johnson Syndrome (SJS) and the more severe Toxic Epidermal Necrolysis (TENS).
SJS is caused by a severe allergic reaction to medications. While popular, even seemingly harmless over the counter medications like Advil can cause SJS. Both TENS and SJS can be life threatening from those that suffer from the worst of it. Diagnoses of SJS and TENS generally accompanies symptoms such as:
- red or purplish rash that spreads
- painful blisters on the skin
- painful blisters on the mucus membranes
- skin slough off your body
- pain and/or lesions in the eyes, nose, mouth
- fever, sore throat
- other flu-like symptoms
As cases of SJS evolve, they can develop into TENS which can cause death due to skin infections. The skin on patients that have this disease often looks like the patient has been badly burned. When this happens the areas that are exposed can start seeping fluid and get infected.
What makes SJS and TENS so scary is that you can get it from any medication and over-the-counter medications like Advil and Children’s Advil do not come with warnings on them. That is why I chose to represent the SJS cases. I know that many people do not understand their rights and I may be able to help you get compensation if you or a loved one is suffering from SJS or TENS because of Advil.